Funnel Cloud, Galveston
- When
- July 7, 7:45 AM CST to 7:48 AM CST
- Where
- Galveston County, 2.57 mi N of Port Bolivar
- Reported by
- Broadcast Media
- Coordinates
- 29.417, -94.786
A funnel cloud was sighted over Galveston Bay.
A funnel cloud developed early in the morning, then isolated severe thunderstorms formed in the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud developed early in the morning, then isolated severe thunderstorms formed in the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 7, 2:54 AM CST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 AM CDT MON JUL 7 2014 .DISCUSSION... FCST OF PERSISTENCE LOOKS LIKE THE WAY TO GO FOR MOST OF THE WEEK. GENERAL PATTERN SHOULD CONSIST OF ISO/SCT PRECIP DEVELOPING OFFSHORE LATE NIGHTS & EARLY MORNINGS THEN TRANSITION INLAND DURING THE DAY COMPLIMENTS OF DAYTIME HEATING AND THE SEABREEZE. OVERALL COVERAGE DEPENDS ON SLIGHT VARIATIONS OF MOISTURE AVAILABILITY & LOCATION EACH DAY. PRECIP WANES WITH THE LOSS OF HEATING EARLY IN THE EVENING. THEN RINSE & REPEAT. SFC HIGH PRES SHOULD REMAIN CENTERED OFF TO THE EAST ALLOWING A WEAK ONSHORE FLOW TO PERSIST. FURTHER ALOFT WE'LL REMAIN POSITIONED IN A SLIGHT WEAKNESS BETWEEN RIDGES. MEDIUM RANGE SOLNS DO SUGGEST UPPER RIDGE BUILDING FURTHER INTO N/CNTL TX GOING INTO THE WEEKEND WHICH SHOULD SLIGHTLY SUPPRESS RAIN CHANCES AND INCREASE TEMPS. STILL CAN'T COMPLETELY RULE OUT SOME ISO ACTIVITY CLOSER TO THE COAST AS WE'LL BE ON THE RIDGES SRN PERIPHERY. 47 && .MARINE... STILL EXPECTING A SLIGHT STRENGTHENING OF THE ONSHORE WINDS THESE NEXT COUPLE DAYS OVER THE COASTAL WATERS AS SFC PRESSURE FALLS TO THE WEST OF THE REGION. THIS GENERALLY MODERATE FLOW SHOULD PERS- IST FOR MUCH OF THE UPCOMING WEEK. NOT ANTICIPATING ANY ADVISORY/ CAUTION FLAGS ATTM. 41 && .AVIATION... STILL EXPECTING SOME LOW CIGS/VIS (GENERALLY MVFR) THIS MORNING AS IT HAS BEEN THE CASE THESE LAST SEVERAL DAYS. ADDITIONALLY ISO/SCT SHRA/TSRA ALSO POSSIBLE FOR SITES NEAR THE COAST (LBX/GLS/SGR) FOR THIS MORNING. WILL LIKELY KEEP MENTION OF VCTS FOR THIS AFTN/EARLY EVENING AS SEABREEZE REMAINS ACTIVE. 41 && .CLIMATE... WILL HOUSTON MAKE IT UP TO 95 DEGREES THIS WEEK? AS OF TODAY IT MOVES INTO THE TOP TEN OF THE LATEST START OF OBSERVED 95 DEGREE READINGS. WOULD GUESS IT MIGHT MOVE INTO THE TOP 8 IN THE DAYS TO COME. 47 TOP 10 LATEST 95 DEGREE OBSERVED TEMPS: 10. JULY 7, 1920 9. JULY 9, 1919 8. JULY 10, 2001 7. JULY 15, 1966 6. JULY 18, 1961 5. JULY 20, 1975 4. JULY 22, 1999 3. JULY 30, 1910 2. AUG 8, 1899 1. 1898 - NEVER HIT 95 DEGREES! && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 93 75 93 75 94 / 20 10 20 10 20 HOUSTON (IAH) 92 75 92 75 93 / 40 20 40 10 30 GALVESTON (GLS) 89 80 90 80 89 / 30 30 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 748 AM CDT MON JUL 7 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-081300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 748 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH DAYTIME HEATING AND THE SEABREEZE ARE EXPECTED TODAY. A FEW CELLS MAY PULSE UP TO STRONG LEVELS AND PRODUCE WIND GUSTS ABOVE 35 MPH AND A QUICK INCH OR TWO OF RAINFALL. THERE IS ALSO A CHANCE FOR SOME FUNNEL CLOUDS AS TROPICAL AIR MASS REMAINS IN PLACE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SEABREEZE ARE EXPECTED DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-081300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 748 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW STORMS COULD BRIEFLY PULSE UP TO STRONG LEVELS WITH WIND GUSTS ABOVE 34 KNOTS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAINFALL. CONDITIONS ARE ALSO SOMEWHAT FAVORABLE FOR A FEW FUNNELS OR WATERSPOUTS THIS MORNING AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TYPICAL SUMMERTIME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE AT NIGHT AND EARLY IN THE MORNING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 29 km away, was scanning. The volume nearest the first event began at 13:43 UTC.
1 funnel cloud, 1 hail, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
A funnel cloud was sighted over Galveston Bay.
Nickel size hail occurred at the corner of SH 249 and FM 2920.
A severe thunderstorm downed trees and stripped part of a metal roof off of a building.
Heavy rain (an estimated three inches) from a slow moving thunderstorm produced localized street flooding. There was up to two feet of water over the road along Avenue D in Katy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533066, 533008, 533013, 533016.